MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Catalog Number ERSD-340Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Swollen Lymph Nodes/Glands (4432)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Australia.It was reported that a patient who had augmentation surgery with implants on (b)(6) 2022, was diagnosed with an implant rupture and lymphadenopathy in her left breast.Revision surgery is scheduled for on (b)(6) 2025.Efforts to gather additional information are ongoing and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Lymphadenopathy: "silicone-induced lymphadenopathy is a well-known rare complication of implant insertion.It is a disease of the lymph nodes (small, round structures that operate as part of the body¿s immune system).They become abnormal in size or consistency (most commonly producing swollen or enlarged lymph nodes).After implant insertion, axillary lymphadenopathy causes are multifactorial, with possible factors including granulomatous reaction, inflammation, and/or malignancy.Literature reports associate lymphadenopathy with intact and ruptured silicone breast implants since microscopic silicone droplets can migrate to body tissues even when the implant surface remains intact.Breast implant rupture and/ or leakage through an intact surface can cause fibrosis and granulomatous reactions, which in turn can result in a contracture or regional lymphadenopathy that sometimes mimics malignancy.Various patterns of lymphadenopathy and even extranodal pathology may be observed.Tissue examination is essential to identify the cause of lymphadenopathy.When in doubt, spectrometry analysis can confirm a diagnosis of silicone-induced lymphadenopathy".Establishment labs requested the units to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).However, the devices are not available for return since the explantation hasn't occurred.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
 
Additional Manufacturer Narrative
The corresponding laboratory tests could not be performed due to unit involved was not returned for analysis.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported rupture and lymphadenopathy were confirmed.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key23085561
Report Number3012883202-2025-01172
Device Sequence Number9848720
Product Code FTR
UDI-Device Identifier07445161012180
UDI-Public(01)07445161012180(11)220727(17)270727
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSD-340Q
Device Lot Number22072092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale